Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2005, 12:03 PM CST for Lee County, Monroe County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2005, 12:03 PM CST (18:03 UTC)
- Expired
- Apr 1, 2005, 12:30 PM CST
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:45 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:56 AM CST, 7 minutes earlier.
Area forecast discussion, Apr 1, 11:56 AM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1156 AM CST FRI APR 1 2005 .UPDATE... HAVE ISSUED ANOTHER ZONE UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH FOR PORTION OF NE MISSISSIPPI. CONTINUE TO TRACK SURFACE WARM FRONT WHICH EXTENDS FROM ITAWAMBA TO CHICKASAW COUNTIES IN THE MEMPHIS CWA...JUST SOUTH OF TUPELO. SURFACE BASED CONVECTION A DISTINCT POSSIBILITY IN THE WARM SECTOR AS THE REGION CONTINUES TO EXPERIENCE LARGE SCALE ASCENT FROM THE UPPER LOW OVER ARKANSAS. SOME ELEVATED STORMS POSSIBLE JUST TO THE NORTH OF THE WARM FRONT. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STORMS. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JFB
Hazardous weather outlook, Apr 1, 11:05 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1105 AM CST FRI APR 1 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1105 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL LOW WILL TRAVERSE ACROSS THE MIDSOUTH TODAY. AS A RESULT...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO THE COLD NATURE OF THE UPPER LOW...THERE IS A SLIGHT RISK OF SOME OF THE STORMS BECOMING SEVERE WITH HAIL AS THE MAIN THREAT. THE BEST CHANCE OF HAIL WILL OCCUR SOUTH OF THE INTERSTATE 40 CORRIDOR. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA NEXT TUESDAY NIGHT AND WEDNESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORM SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION AND RELAY ANY HAIL REPORTS TO THE NATIONAL WEATHER SERVICE. JFB
In the hours before
Special weather statement, Apr 1, 10:38 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1038 AM CST FRI APR 1 2005 ARZ036-TNZ088-011730- CRITTENDEN AR-SHELBY TN- 1038 AM CST FRI APR 1 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND SHELBY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF CRAWFORDSVILLE TO 12 MILES SOUTHWEST OF WHITEHAVEN AT 1038 AM CST...MOVING EAST AT 40 MPH. LAW ENFORCEMENT NEAR WEST MEMPHIS REPORTED GUSTY WINDS UP TO 30 MPH AND PEA TO DIME SIZE HAIL. THESE STORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. THESE STORMS WILL CONTINUE TO BE MONITORED AND MAY BECOME SEVERE. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE...GERMANTOWN...MARION...MILLINGTON AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 1, 10:45 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1045 AM CST FRI APR 1 2005 MSZ013-011715- LAFAYETTE MS- 1045 AM CST FRI APR 1 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BURGESS AT 1045 AM CST...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE PEA TO DIME SIZE HAIL ALONG WITH GUSTY WINDS. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Apr 1, 12:02 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CST FRI APR 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM HAIL 7 S HOUSTON 33.79N 89.00W
04/01/2005 0.88 INCH CHICKASAW MS EMERGENCY MNGR
1159 AM HAIL 6 E HOUSTON 33.90N 88.90W
04/01/2005 1.00 INCH CHICKASAW MS EMERGENCY MNGR
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:51 AM CST | Severe Thunderstorm Warning | MEG | Lafayette, Marshall | 24 min |
| Apr 1, 11:12 AM CST | Severe Thunderstorm Warning | MEG | Benton | 33 min |
| Apr 1, 11:37 AM CST | Severe Thunderstorm Warning | MEG | Chickasaw | 38 min |
| Apr 1, 12:17 PM CST | Severe Thunderstorm Warning | MEG | Itawamba | 43 min |
| Apr 1, 12:39 PM CST | Severe Thunderstorm Warning | MEG | Tishomingo | 92 min |
| Apr 1, 1:34 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 94 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.